Alert archive / Nebraska / Wind Chill Advisories in 2013

Wind Chill Advisory 7, NWS Cheyenne, WY

December 6, 20138 counties in Nebraska

NWS Cheyenne, WY issued this wind chill advisory at Dec 6, 2013, 1:51 PM MST for 8 counties in Nebraska. It took effect at Dec 6, 2013, 8:00 PM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 1:51 PM MST (20:51 UTC)
In effect from
Dec 6, 2013, 8:00 PM MST
Expired
Dec 7, 2013, 9:00 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 10:27 AM MST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 6, 10:27 AM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 AM MST FRI DEC 6 2013

.SHORT TERM...(TODAY AND THROUGH SATURDAY NIGHT)
ISSUED AT 303 AM MST FRI DEC 6 2013

CONTINUED VERY COLD CONDITIONS CAN BE EXPECTED THROUGH SATURDAY
NIGHT. IN ADDITION...SKIES WILL BE MOSTLY CLOUDY WITH INCREASING
CHANCES FOR SNOW.

TEMPERATURES EARLY THIS MORNING ACROSS THE CWA WERE BELOW ZERO WITH
BITTER COLD WIND CHILLS IN SOME AREAS. THE LARAMIE VALLEY WAS THE
COLDEST AREA...WITH WIND CHILL VALUES AT KLAR AT 09Z OF 45 BELOW
ZERO. CLOUD COVER IN SOME AREAS HAS KEPT TEMPERATURES A BIT WARMER
THAN THOSE OF LAST NIGHT. WILL CONTINUE THE WIND CHILL WARNINGS AND
ADVISORIES GOING THROUGH 15Z.

THE FLOW ALOFT SLOWLY BACKS THROUGH SATURDAY IN ADVANCE OF A
DEVELOPING SHORTWAVE TROUGH. BY 00Z SUNDAY...MODELS HAVE THE TROUGH
AXIS FROM WESTERN MONTANA TO NEVADA. AHEAD OF THE FEATURE WILL BE
SEVERAL WEAKER SHORTWAVE TROUGHS AND AN INCREASINGLY DIFFLUENT FLOW
ALOFT. THE INITIAL SHORTWAVE TROUGH WAS OVER WESTERN WYOMING EARLY
THIS MORNING AND WILL MOVE EAST OF THE CWA BY 00Z. MOSTLY CLOUDY
SKIES AND AREAS OF LIGHT SNOW OR FLURRIES CAN BE EXPECTED TODAY.
THE ACTIVITY WILL SHIFT TO MORE OF THE WEST AND NORTH PARTS OF THE
CWA TONIGHT AND SATURDAY MORNING AS THE FLOW ALOFT BACKS. BY
SATURDAY AFTERNOON...THE MORE FAVORABLE DYNAMICS WILL BE OVER THE
ENTIRE CWA WITH THE LIGHT SNOW INCREASING IN COVERAGE. THE TROUGH
AXIS MOVES OVER WESTERN WYOMING SATURDAY NIGHT AND WILL HELP CREATE
EVEN BETTER CHANCES FOR LIGHT SNOW.

SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS THROUGH SATURDAY...
WITH A SOUTHEASTERLY SURFACE PRESSURE GRADIENT OVER THE CWA. THE
WEAK SURFACE FORCING AND ISENTROPIC UPGLIDE WILL ALSO HELP TO
PRODUCE THE CLOUDS AND LIGHT SNOW THROUGH SATURDAY. SURFACE
CYCLOGENESIS TAKES PLACE OVER SOUTHERN COLORADO SATURDAY NIGHT...
WITH SURFACE FORCING INCREASING.

BASED ON THE ABOVE...HAVE BUMPED UP POPS AND SNOW AMOUNTS FOR
MAINLY SATURDAY AND SATURDAY NIGHT OVER THE CWA. THE LOWER
ELEVATIONS MAY RECEIVE BETWEEN 1 AND 3 INCHES OF SNOW...WITH LARGER
AMOUNTS IN THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS...MOST OF THE
SNOW WILL FALL SATURDAY AFTERNOON AND SATURDAY NIGHT. THE WARM
AIR ADVECTION IN THE MID LEVELS AND THE CLOUD COVER WILL HELP TO
SLOWLY MODERATE THE TEMPERATURES THROUGH 12Z SUNDAY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 303 AM MST FRI DEC 6 2013

SUNDAY...SHORTWAVE TROUGH ALOFT MOVES FROM WESTERN COLORADO IN THE
MORNING TO NEBRASKA AND KANSAS IN THE AFTERNOON. AT LEAST A
SCATTERED COVERAGE OF LIGHT SNOW WILL OCCUR ACROSS OUR
COUNTIES...WITH A DECREASE IN COVERAGE IN THE AFTERNOON...THOUGH
STILL ENHANCED BY CYCLONIC FLOW ALOFT.

MONDAY...WINDY AND SLIGHTLY WARMER AS STRONG NORTHWEST FLOW ALOFT
DEVELOPS IN THE WAKE OF THE TROUGH ALOFT PASSAGE...PRODUCING STRONG
SURFACE TO 700 MB FLOW AND A STRENGTHENING SURFACE LEE TROUGH.

TUESDAY-THURSDAY...FLOW ALOFT GRADUALLY BACKS TO WEST...AND WITH
AIRMASS MODIFICATION AND RISING HEIGHTS AND THICKNESSES...WILL
FINALLY SEE TEMPERATURES MODERATE TO NEAR NORMAL. DRY PERIOD WITH
LIMITED LOW AND MID LEVEL MOISTURE AND MINIMAL LIFT.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1027 AM MST FRI DEC 6 2013

AREAS OF MAINLY MVFR CIGS WILL PERSIST INTO SATURDAY ACROSS THE AREA
WITH LIGHT SFC WINDS.  PATCHY FLURRIES AND FOG WILL ALSO CREATE SOME
MVFR/LCL IFR VISIBILITIES AT TIMES.

&&

.FIRE WEATHER...
ISSUED AT 303 AM MST FRI DEC 6 2013

FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH NEXT WEEK.
TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH EARLY NEXT WEEK...
THEN READINGS WILL MODERATE TO AT OR ABOVE NORMAL STARTING ON
WEDNESDAY. THE WIDESPREAD SNOW COVER WILL PERSIST THROUGH THE EARLY
PART OF NEXT WEEK. STRONG WINDS WILL BE POSSIBLE IN AREAS ALONG
AND WEST OF THE LARAMIE RANGE ON MONDAY AND TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...

WY...NONE.
NE...NONE

&&

SHORT TERM...WEILAND
LONG TERM...RUBIN
AVIATION...RE
FIRE WEATHER...WEILAND
Hazardous weather outlook, Dec 6, 4:40 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
440 AM MST FRI DEC 6 2013

WYZ101>119-071145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
440 AM MST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE VERY COLD TODAY.  BITTER COLD WIND CHILLS OF
25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW WILL FALL OVER SOUTHEAST WYOMING OVER THE
WEEKEND. LARGEST AMOUNTS WILL BE OVER THE MOUNTAINS...WHERE 5 TO
9 INCHES CAN BE EXPECTED. ONE TO THREE INCHES OF SNOW WILL BE
POSSIBLE OVER THE LOWER ELEVATIONS.

STRONG WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 55 MPH MONDAY
THROUGH TUESDAY MAINLY IN AREAS ALONG AND WEST OF THE LARAMIE
RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-071145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
440 AM MST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BE VERY COLD TODAY.  BITTER COLD WIND CHILLS OF
25 TO 45 NELOW ZERO WILL BE POSSIBLE UNTIL 8 AM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ACCUMULATING SNOW WILL FALL OVER THE WESTERN NEBRASKA PANHANDLE
OVER THE WEEKEND WHERE ONE TO TWO INCHES OF SNOW WILL BE POSSIBLE.

NORTHWEST WINDS GUSTING AS HIGH AS 45 MPH WILL OCCUR DURING THE
DAY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:51 PM MSTWind Chill WarningCYSAlbany, Carbon19 hr

Nearby

Wind Chill Advisories in Nebraska, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.